Google+ Followers

Saturday, August 30, 2008

Side-effects

I have had many patients that have not taken a prescribed medication because they read the 'package insert' and saw potential side effects and completely missed the therapeutic benefit of the drug. In most cases, the list of side effects rarely occur and they missed out on feeling better out of an unfounded fear.
However, when you are taking 14 medications of a very potent nature, you are bound to have side-effects. They are really effecting me now. I must continue to take my medication with the hope that as some are tapered-off, I will feel better.
I now have no appetite and everything tastes funny. Dr Weisshaar warned me about the cyclosporine shakes, which have now begun. I began to have parasthesias today, (tingling in the fingers and feet) and feel general malaise and sick to my stomach. The edema and high blood pressure are also expected. I physically feel 'washed out' and have little energy.
I am, however, recovering very well from my surgery. That was the easy part. I still have no pain.
I began the prednisone taper tomorrow, not a day too soon. Hopefully, in two weeks, when I am down from 80 mg a day to 20 mg a day, I will feel better.
All of this is a small price to pay for the great future health that I know I will feel. There will, of course, still be bumps on that road.

Kevin

1 comment:

matt said...

Hi Kevin,
My name is Matt and I met your sister Leslie last weekend. I had a heart and lung transplant 12 at Stanford twelve years ago.
I just wanted to wish you well and remind you that patience is key.
Also it's not unusual to feel worse right after your discharge because evesn though you may not be doing a lot you are using several time more energy just walking around your hotel room.
Take care and contact me if youd like.
Matt Spadia
mspadia@yahoo.com